Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 23, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Dec 3, 2008, 2:26 AM CST for 5 counties in Texas. It took effect at Dec 3, 2008, 8:20 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2008, 2:26 AM CST (08:26 UTC)
- In effect from
- Dec 3, 2008, 8:20 AM CST
- Expired
- Dec 3, 2008, 6:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 8.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 030826 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 226 AM CST WED DEC 3 2008 ...STRONG SOUTH WINDS EXPECTED THIS MORNING AND AFTERNOON FOR THE LOWER VALLEY... .LOW PRESSURE UPSTREAM IS INTERACTING WITH HIGH PRESSURE OVER THE SOUTHEAST U.S TO TIGHTEN THE LOCAL PRESSURE GRADIENT AND PRODUCE STRONG SOUTH WINDS TODAY. SOUTH WINDS WILL BE BETWEEN 25 AND 35 MPH WITH HIGHER GUSTS FOR SEVERAL HOURS TODAY BEGINNING AROUND MID MORNING AND LASTING THROUGH THIS AFTERNOON. A COLD FRONT APPROACHING FROM THE NORTH WILL OVERTAKE THE LOW PRESSURE AREA IN NORTH TEXAS LATER TODAY AND WILL ALLOW THE GRADIENT TO RELAX... ALSO REDUCING THE WINDS. TXZ253>257-032200- /O.NEW.KBRO.WI.Y.0023.081203T1600Z-081203T2200Z/ HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION... WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 226 AM CST WED DEC 3 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. THE WIND ADVISORY IS FOR CAMERON...WILLACY AND HIDALGO COUNTIES. SUSTAINED SOUTH WINDS OF AT LEAST 30 MPH ARE EXPECTED FOR SEVERAL HOURS...ALONG WITH FREQUENT GUSTS OF 40 MPH OR MORE. THE HIGHEST WINDS IN HIDALGO COUNTY WILL BE EAST OF A NORTH SOUTH LINE PARALLELING U.S. HIGHWAY 281. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. $$ 54
3 follow-up statements
000 WWUS74 KBRO 031420 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 820 AM CST WED DEC 3 2008 ...STRONG SOUTH WINDS EXPECTED THROUGH THIS AFTERNOON FOR THE CENTRAL AND EASTERN PORTIONS OF DEEP SOUTH TEXAS... .LOW PRESSURE UPSTREAM IS INTERACTING WITH HIGH PRESSURE OVER THE SOUTHEAST U.S TO TIGHTEN THE LOCAL PRESSURE GRADIENT AND PRODUCE STRONG SOUTH WINDS TODAY. SOUTH WINDS WILL BE BETWEEN 25 AND 35 MPH WITH HIGHER GUSTS FOR TODAY BEGINNING AROUND MID MORNING AND LASTING THROUGH THIS AFTERNOON. A COLD FRONT APPROACHING FROM THE NORTH WILL OVERTAKE THE LOW PRESSURE AREA IN NORTH TEXAS BY THIS EVENING AND WILL ALLOW THE GRADIENT TO RELAX... ALSO REDUCING THE WINDS. TXZ250-251-040000- /O.EXB.KBRO.WI.Y.0023.081203T1600Z-081204T0000Z/ BROOKS-KENEDY- INCLUDING THE CITIES OF...FALFURRIAS...SARITA 820 AM CST WED DEC 3 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE WIND ADVISORY IS FOR KENEDY AND BROOKS COUNTIES. SUSTAINED SOUTH WINDS OF AT LEAST 30 MPH ARE EXPECTED FOR SEVERAL HOURS...ALONG WITH FREQUENT GUSTS OF 40 MPH OR MORE. THE HIGHEST WINDS IN BROOKS COUNTY WILL BE EAST OF A NORTH SOUTH LINE PARALLELING U.S. HIGHWAY 281. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. $$ TXZ253>257-040000- /O.EXT.KBRO.WI.Y.0023.081203T1600Z-081204T0000Z/ HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION... WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 820 AM CST WED DEC 3 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE WIND ADVISORY IS FOR CAMERON...WILLACY AND HIDALGO COUNTIES. SUSTAINED SOUTH WINDS OF AT LEAST 30 MPH ARE EXPECTED FOR SEVERAL HOURS...ALONG WITH FREQUENT GUSTS OF 40 MPH OR MORE. THE HIGHEST WINDS IN HIDALGO COUNTY WILL BE EAST OF A NORTH SOUTH LINE PARALLELING U.S. HIGHWAY 281. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. $$ 65
000 WWUS74 KBRO 032107 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 307 PM CST WED DEC 3 2008 ...STRONG WINDS BEGINNING TO DIMINISH... .THE PRESSURE GRADIENT IS WEAKENING AS A COLD FRONT BEARS DOWN ON SOUTH TEXAS. SUSTAINED WINDS HAVE DIMINISH WEST HIGHWAY 77 AS THE LOW LEVEL JET SHIFTS EAST AS AN UPPER LOW PRESSURE TROUGH ALSO TRACKS EAST. SOME WIND GUSTS NEARING 40 MPH ARE STILL POSSIBLE UNTIL SUNSET SO WILL MAINTAIN THE WIND ADVISORY FOR THE COASTAL COUNTIES UNTIL 6 PM. TXZ250-253-032215- /O.CAN.KBRO.WI.Y.0023.000000T0000Z-081204T0000Z/ BROOKS-HIDALGO- INCLUDING THE CITIES OF...FALFURRIAS...MCALLEN...EDINBURG... PHARR...MISSION...WESLACO 307 PM CST WED DEC 3 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE WIND ADVISORY. SOUTH WINDS DIMINISHING TO 15 TO 25 MPH WITH A FEW GUSTS TO 30 MPH FOR THE REST OF THE AFTERNOON. $$ TXZ251-254>257-040000- /O.CON.KBRO.WI.Y.0023.000000T0000Z-081204T0000Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 307 PM CST WED DEC 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTH WINDS OF 25 TO 33 MPH WITH GUSTS TO NEAR 40 FOR THE REMAINDER OF THE AFTERNOON ARE ANTICIPATED. WINDS TO DECREASE RAPIDLY AFTER SUNSET. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. $$ GB
000 WWUS74 KBRO 040007 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 607 PM CST WED DEC 3 2008 ...WINDS HAVE DIMINISHED... .WINDS HAVE DECREASED WITH SETTING OF THE SUN AND COOLING SETTING IN. WIND ADVISORY HAS BEEN CANCELLED. TXZ251-254>257-040115- /O.EXP.KBRO.WI.Y.0023.000000T0000Z-081204T0000Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 607 PM CST WED DEC 3 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTH WINDS OF 10 TO 15 MPH WILL PERSIST THIS EVENING DIMINISHING TO LESS THAN 10 MPH OR LESS AROUND MIDNIGHT. A COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION BETWEEN 3 AND 6 AM SHIFTING WINDS TO NORTH AND INCREASING 10 TO 20 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 2, 7:36 PM CST, 6 hours 50 minutes earlier.
Area forecast discussion, Dec 2, 7:36 PM CST, 6 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 736 PM CST TUE DEC 2 2008 .DISCUSSION...WEAK COLD FRONT WILL PASS THROUGH DEEP SOUTH TEXAS LATE WEDNESDAY NIGHT OR EARLY THURSDAY MORNING...WITH ANOTHER WEAK COLD FRONT SUGGESTED BY GFS TO ARRIVE NEXT TUESDAY...AND TRANQUIL CONDITIONS IN BETWEEN. REAL STORY THROUGH THE NEXT SEVEN DAYS WILL BE STRONG SOUTHERLY WINDS TOMORROW...DEVELOPING IN THE MORNING HOURS AND PERSISTING THROUGH THE AFTERNOON. WIND ADVISORY A VERY REAL POSSIBILITY FOR WEDNESDAY...WITH MAV GUIDANCE INDICATING 25 TO 35 MPH FROM THE SOUTH WITH HIGHER GUSTS. THINK WIND ADVISORY WOULD ENCOMPASS THE FIVE EASTERN COUNTIES OF THE BRO CWFA...BUT WILL DEFER ISSUANCE OF PRODUCT...IF DEEMED NECESSARY...TO SHIFT ARRIVING TONIGHT. && .MARINE...SOUTH WINDS HAVE INCREASED TO 20 TO 25 KNOTS OVER THE LAGUNA MADRE. A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR THE LAGUNA MADRE THROUGH 7 PM CST TONIGHT. THE COMBINATION OF DEEPENING SURFACE LOW PRESSURE OVER THE TEXAS PANHANDLE INTERACTING WITH STRONG SURFACE HIGH PRESSURE OVER THE GULF WILL INDUCE STRONG SOUTHERLY WINDS OVER THE MARINE AREAS BY DAYBREAK WEDNESDAY AND LASTING THROUGH THE DAY. SMALL CRAFT ADVISORIES WILL BE POSTED BY LATER TONIGHT FOR ALL MARINE AREAS OF DEEP SOUTH TEXAS WEDNESDAY. A COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS OF DEEP SOUTH TEXAS ON THURSDAY MORNING SHIFTING WINDS NORTH AT 20 TO 25 KNOTS AND KEEPING FLAGS RAISED FOR MUCH OF THURSDAY. && .AVIATION...FM030900 17009KT P6SM SCT012 SCT250 WS015/18050KT AS LLVL JET DEVELOPS DURING THE NIGHT WITH SFC WNDS DECREASING MOMENTARILY...THEN INCREASING TO 17025G35KTS BY NOON. WIND SPEEDS AND EARLY MRNG WND SHEAR ARE THE MAIN AVN WX CONCERNS WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 62 80 58 72 / 0 0 10 0 BROWNSVILLE 59 82 57 72 / 0 0 10 0 HARLINGEN 58 83 56 72 / 0 0 0 0 MCALLEN 58 83 56 72 / 0 0 0 0 RIO GRANDE CITY 57 83 55 71 / 0 0 0 0 SOUTH PADRE ISLAND 64 79 61 71 / 0 0 10 0 && .BRO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL 9 PM CST WEDNESDAY FOR GMZ130-132-135- 150-155-170-175. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SYNOPTIC/GRIDS...TOMASELLI-66 MARINE/AVIATION...PHILO-58 HMT/MESO...MARTINEZ
Hazardous weather outlook, Dec 2, 5:00 PM CST, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 500 PM CST TUE DEC 2 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-031200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 500 PM CST TUE DEC 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...REMAINDER OF TONIGHT. SOUTH WINDS HAVE INCREASED TO 20 TO 25 KNOTS OVER MOST OF THE MARINE AREAS OF DEEP SOUTH TEXAS...OR ARE LIKELY TO INCREASE DURING THE EARLY MORNING HOURS ON WEDNESDAY. A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR ALL MARINE AREAS OF DEEP SOUTH TEXAS THROUGH 9 PM CST WEDNESDAY EVENING. THE COMBINATION OF DEEPENING SURFACE LOW PRESSURE OVER THE TEXAS PANHANDLE INTERACTING WITH STRONG SURFACE HIGH PRESSURE OVER THE GULF WILL INDUCE STRONG SOUTHERLY WINDS OVER THE MARINE AREAS NOW THROUGH WEDNESDAY EVENING. A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA IS LIKELY THROUGH FRIDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A WIND ADVISORY IS LIKELY FOR COASTAL PORTIONS OF DEEP SOUTH TEXAS WEDNESDAY. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL MARINE AREAS OF DEEP SOUTH TEXAS THROUGH 9 PM CST WEDNESDAY. A COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS OF DEEP SOUTH TEXAS ON THURSDAY MORNING SHIFTING WINDS NORTH AT 20 TO 25 KNOTS AND KEEPING FLAGS RAISED FOR MUCH OF THURSDAY. THERE IS A MODERATE RISK FOR RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 11:39 PM CST | Small Craft Advisory for Winds | BRO | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.